# SDR 98ZZZX3949

- Difficulty date: September 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N600DT
- Make and model: Lear 35LEAR
- Aircraft serial: 35017
- System (JASC): 2211 · Autopilot Computer
- Part: Computer
- Part number: 501113202
- Condition: Damaged
- Location: Cabin
- Component: Jet, MT101
- Stage of operation: DE
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

WHILE DESCENDING FROM FL 240 TO FL 180, THE AIRCRAFT PITCHED UP AND CLIMBED BACK TO FL 240.  THE PILOT DECLARED AN EMERGENCY, SWITCHED TO MANUAL TRIM AND DESCENDED BACK TO FL 180.  THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND THE MACH TRIM COMPUTER INOPERATIVE.  THERE WAS A HOLE DRILLED THROUGH THE UNIT INTO A CIRCUIT BOARD.  THE MACH TIME COMPUTER IS MOUNTED ON THE BACK SIDE OF THE CABIN FLOORBOARD.  THE CARPET WAS REPLACED THE DAY BEFORE THIS FLIGHT, AND A FASTENER WAS INSTALLED THROUGH THE UNIT.  SUBMITER RECOMMENDED BEFORE DRILLING HOLES IN AN AIRCRAFT, KNOW WHAT IS UNDER THE SURFACE.
